Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 413, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2008, 5:37 PM CDT for Simpson County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 10, 2008, 6:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 51 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 5:43 PM CDT | HAIL 0.75 | 4 Ssw Pinola, MS | DIME TO PENNY HAIL FELL IN THE SHIVERS COMMUNITY. |
| Jun 10, 5:57 PM CDT | TSTM WND DMG | 1 S Pinola, MS | A COUPLE TREES AND LIMBS TOOK DOWN A FEW POWER LINES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- -194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 102236 SVRJAN MSC127-102315- /O.NEW.KJAN.SV.W.0413.080610T2237Z-080610T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 537 PM CDT TUE JUN 10 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL SIMPSON COUNTY IN CENTRAL MISSISSIPPI... THIS INCLUDES THE CITY OF PINOLA... * UNTIL 615 PM CDT * AT 537 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINOLA. THIS STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... SHIVERS BY 605 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3178 8982 3177 9010 3189 9011 3191 8986 TIME...MOT...LOC 2237Z 319DEG 2KT 3184 8996 $$ EEC
1 follow-up statement
000
WWUS54 KJAN 102253
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
553 PM CDT TUE JUN 10 2008
MSC127-102315-
/O.CON.KJAN.SV.W.0413.000000T0000Z-080610T2315Z/
SIMPSON MS-
553 PM CDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL SIMPSON COUNTY...
AT 553 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PINOLA. THIS STORM WAS NEARLY STATIONARY.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SHIVERS BY 605 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
LAT...LON 3189 9005 3191 8986 3186 8984 3185 8985
3185 8984 3178 8982 3177 9003 3178 9004
TIME...MOT...LOC 2253Z 319DEG 2KT 3183 8995
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:55 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 2:55 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 255 PM CDT TUE JUN 10 2008 .SHORT TERM...ANALYSIS THIS AFTERNOON SHOWS THE FRONT ENTERING THE NORTHWEST PORTION OF THE CWFA. RADAR IMAGERY SHOWS A FEW ISOLATED SHOWERS HAVE BEGUN TO DEVELOP AND DRIFT TO THE SOUTHEAST OVER THE SOUTHEASTERN PORTION OF THE CWFA...WITH MORE WIDESPREAD ACTIVITY TO THE SOUTH AND EAST OF THE FORECAST AREA. THIS ACTIVITY IS SLOWLY INCREASING IN COVERAGE OVER THE EXTREME SOUTHEASTERN PORTIONS OF THE CWFA AND IS EXPECTED TO CONTINUE TO DO SO THIS AFTERNOON AND EARLY EVENING. THE THING THAT IS HAMPERING ACTIVITY THIS AFTERNOON IS THAT WITH CLOUD COVER OVER MUCH OF THE AREA TODAY HAS PREVENTED TEMPERATURES FROM RISING TOO MUCH TODAY. THE MORNING KJAN SOUNDING TODAY IS NOT QUITE AS IMPRESSIVE AS YESTERDAY EITHER. SO IT LOOKS LIKE THE MAIN AREA WHERE ACTIVITY WILL DEVELOP WILL BE AREAS MAINLY SOUTHEAST OF THE NATCHEZ TRACE WHERE THE BEST HEATING WILL BE LOCATED. SOME OF THE STORMS OVER THE EXTREME SOUTHEAST THIS AFTERNOON AND EARLY EVENING MAY HAVE A SMALL POSSIBILITY TO BECOME STRONG...MAINLY SOUTHEAST OF A LAUREL TO BROOKHAVEN LINE. THE MAIN CONCERNS WITH THE STRONGEST STORMS WILL BE GUSTY WINDS AND SMALL HAIL. MOST OF THE ACTIVITY SHOULD BE DIURNALLY DRIVEN...SO THE AREA SHOULD QUIET DOWN ONCE HEATING SUBSIDES AND LEAVE FOR ONLY A FEW VERY ISOLATED SHOWERS FOR THE OVERNIGHT PERIOD. THE BOUNDARY WILL WASH OUT AND HIGH PRESSURE OFF THE SOUTHEAST COAST WILL PROVIDE SOUTHERLY WINDS OVER THE FORECAST AREA FOR WEDNESDAY. THIS WILL AGAIN ALLOW FOR DECENT MOISTURE OVER THE SOUTHERN PORTIONS OF THE ARKLAMISS REGION ON WEDNESDAY. THIS WILL AGAIN COMBINE WITH DAYTIME HEATING TO GIVE WAY TO MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. IT AGAIN APPEARS THAT THERE WILL BE ENOUGH INSTABILITY AND LAPSE RATES TO GIVE THE CHANCE FOR A FEW OF THE STORMS TO BECOME STRONG ON WEDNESDAY. THIS ACTIVITY SHOULD DIE OFF AFTER HEATING SUBSIDES WEDNESDAY EVENING TO LEAVE FOR A QUIET AND DRY OVERNIGHT PERIOD WEDNESDAY NIGHT. HAVE REMAINED RATHER CLOSE TO GUI FOR TEMPERATURES FOR THE SHORT TERM. OVERNIGHT TEMPERATURES WILL AGAIN BE IN THE LOWER 70S FOR THE NEXT COUPLE OF NIGHTS WITH HIGHS REACHING THE UPPER 80S TO LOWER 90S FOR WEDNESDAY. /14/ .LONG TERM...THURSDAY THROUGH NEXT TUESDAY...HOT HUMID CONDITIONS WILL PERSIST THROUGH NEXT WEEK. MEANWHILE...SEVERAL AREAS OF DISTURBED WEATHER ARE EXPECTED TO IMPACT THE REGION ALLOWING RAIN CHANCES TO EXIST EACH DAY THROUGHOUT THE PERIOD. THE GFS WAS HINTING AT PERHAPS A SLIGHT AIRMASS CHANGE EARLY NEXT WEEK AS A WEAK COLD FRONT PUSHES THROUGH THE REGION...BUT THE 12Z GFS HAS BACKED OFF OF THAT SOLUTION FOR NOW AS ITS NOW ADVERTISING THE FRONT HANGING UP NORTH OF THE AREA. ALL IN ALL...I SEE NO REASON TO ALTER THE LONG TERM FORECAST THIS AFTERNOON. THEREFORE THE PREVIOUS LONG TERM FORECAST DISCUSSION FOLLOWS. /19/ THURSDAY THROUGH NEXT TUESDAY...THE MODELS SUGGEST THERE WILL BE AN AIRMASS CHANGE AT THE END OF THE PERIOD. WITH SUMMER NEARLY HERE AND HIGH PRESSURE PLANTED OVER THE SOUTHEAST...NOT SURE A COLD FRONT WILL MAKE IT THROUGH. THE GFS SHOWED DEWPOINTS IN THE LOWER AND MID 50S...OPTED NOT TO GO WITH THE DRY AIR AT THIS TIME. GUIDANCE TEMPS CAME IN COOLER SATURDAY...BUT WITH RAIN MOST OF THE DAY..MID 80S WAS GOOD. OVERALL GUIDANCE WAS GOOD...STUCK PRETTY CLOSE. THE UPPER RIDGE WILL BE BACK OVER THE AREA THURSDAY. THE 850 RIDGE WILL BE CENTERED EAST OF THE REGION ALLOWING MID LEVEL MOISTURE TO RETURN TO THE FORECAST AREA. A FEW WEAK DISTURBANCES MAY LIFT INTO THE AREA FROM THE SOUTH...MAINLY INCREASING THE MOISTURE ACROSS THE SOUTHERN HALF OF THE AREA THURSDAY INTO FRIDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON. BY FRIDAY AFTERNOON...A COLD FRONT WILL MOVE INTO THE REGION. THE BOUNDARY WILL REACH THE NORTHERN PORTIONS OF THE CWA SATURDAY MORNING AND WILL SLOWLY SINK SOUTH. THE GFS SUGGESTS THE BOUNDARY WILL CLEAR THE CWA BY SUNDAY AFTERNOON. THE BEST MOISTURE AND INSTABILITY WILL REMAIN ALONG AND SOUTH OF INTERSTATE 20. STRONG THUNDERSTORM DEVELOPMENT LOOKS BEST SATURDAY AFTERNOON AND EVENING ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF THE CWA. THERE APPEARS TO BE PLENTY OF SB AND ML CAPE AVAILABLE...IN ADDITION TO PW VALUES AROUND 2 INCHES. WOULD LIKE TO SEE ANOTHER RUN OF MODELS BEFORE MENTIONING ANY STRONG OR SEVERE WORDING IN THE HWO SATURDAY. HIGH PRESSURE MOVES IN SUNDAY AFTERNOON...PUSHING THE BOUNDARY TO THE COAST. THE MODELS BRING IN COOLER AND MUCH DRIER AIR MONDAY AND TUESDAY. NOT SURE THE BOUNDARY WILL ACTUALLY CLEAR THE CWA. THIS TIME OF YEAR...MANY FRONTS WASH OUT OVER THE CWA OR STALL TO THE NORTHWEST. FOR NOW STUCK WITH GUIDANCE POPS FOR THE MOST PART. THE GFS CAME IN WITH MUCH LOWER POPS WEDNESDAY AND THURSDAY... BUT WENT WITH AT LEAST A SLIGHT CHANCE EACH AFTERNOON AND EVENING. EXPECTING DIURNAL ACTIVITY EACH DAY. MADE A FEW TWEAKS TO THE POPS AND TEMPS. OVERALL NO REAL CHANGES TO THE FORECAST. /7/ && .AVIATION...VFR FLIGHT CATEGORIES WILL PREVAIL THROUGH THE NEXT 24 HOURS. SCT CLOUDS OF AROUND 4K FT WILL CONTINUE THIS AFTERNOON AND EVENING. THERE WILL ALSO BE THE POSSIBILITY FOR SOME SITES MAINLY SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR TO SEE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THIS COULD BRING BRIEF EFFECTS TO VSBYS AND CEILINGS FOR THESE SITES. ACTIVITY SHOULD BEGIN TO QUIET DOWN AFTER SUNSET AS MOST OF THIS ACTIVITY WILL BE MAINLY DRIVEN BY DAYTIME HEATING. THIS SHOULD LEAVE FOR A QUIET OVERNIGHT PERIOD. A FEW SITES MAY SEE PERIODS OF MVFR PATCHY FOG WITH VSBYS AROUND 5SM...BUT OVERALL NO PROBLEMS ARE EXPECTED. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE FOR MAINLY SOUTHERN PORTIONS OF THE AREA ON WEDNESDAY AFTERNOON AND EVENING. /14/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 89 72 91 / 20 32 13 10 MERIDIAN 68 88 68 91 / 27 42 17 11 VICKSBURG 70 90 73 93 / 11 22 9 8 HATTIESBURG 69 89 70 91 / 30 48 18 21 NATCHEZ 71 88 73 90 / 19 37 12 16 GREENVILLE 71 91 73 93 / 7 13 8 9 GREENWOOD 70 90 73 92 / 12 16 11 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 14/17
Hazardous weather outlook, Jun 10, 2:36 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 236 PM CDT TUE JUN 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111915- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 236 PM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY A FEW ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEASTERN SECTIONS OF MISSISSIPPI THIS AFTERNOON AND EVENING...PRIMARILY FOR LOCATIONS ALONG AND SOUTHEAST OF A LAUREL TO BROOKHAVEN LINE. GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. THIS ACTIVITY SHOULD BEGIN TO QUIET DOWN THIS EVENING AS HEATING SUBSIDES. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY ISOLATED STRONG STORMS WILL AGAIN BE POSSIBLE OVER SOUTHERN SECTIONS OF THE ARKLAMISS REGION ON WEDNESDAY. THE AIRMASS WILL REMAIN MOIST AND UNSTABLE AND DAYTIME HEATING WILL PRODUCE SCATTERED THUNDERSTORMS THAT WILL HAVE THE POTENTIAL FOR HAIL AND GUSTY WINDS. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE OUTLOOK AREA SATURDAY AS A WEAK BOUNDARY TRIES TO SLOWLY SINK SOUTH THROUGH THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS SHOULD NOT BE NEEDED THROUGH MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14/19
In the hours before
Special weather statement, Jun 10, 3:57 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 357 PM CDT TUE JUN 10 2008 MSZ072-073-102125- LAMAR MS-MARION MS- 357 PM CDT TUE JUN 10 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF IMPROVE AT 357 PM CDT...MOVING EAST AT 3 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN LAMAR AND MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. CME
Special weather statement, Jun 10, 5:28 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 528 PM CDT TUE JUN 10 2008 MSZ054-055-062-063-102300- LINCOLN MS-LAWRENCE MS-SIMPSON MS-COPIAH MS- 528 PM CDT TUE JUN 10 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES EAST OF ROCKPORT AT 528 PM CDT. THE STORM WAS NEARLY STATIONARY. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN COPIAH...LAWRENCE...LINCOLN AND SIMPSON COUNTIES... INCLUDING THE CITY OF PINOLA...SHOULD MONITOR THIS STORM CLOSELY. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:20 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 25 min |
| Jun 10, 3:59 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 31 min |
| Jun 10, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 25 min |
| Jun 10, 5:57 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 33 min |
| Jun 10, 6:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.